MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL Luer-Lok; Syringe, Piston

BD MEDICAL (BD WEST) MEDICAL SURGICAL Luer-Lok; Syringe, Piston
Catalog Number 309653
Medical Device Problem Codes Fluid/Blood Leak (1250); Separation Problem (4043)
Health Effect - Clinical Code Emotional Changes (1831)
Date of Event 07/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, syringe 50ml ll tip 1ml, the plunger became detached during the preparation of a hazardous medication, causing leak and staff exposure.The following was provided by the initial reporter: this letter serves to formally report a complaint regarding the bd luer lok 50 ml syringe, lot numbers 6134989 and 6099628 (lots in circulation at the time of the incident).The plunger became detached during the preparation of a hazardous medication.The preparation is performed in a closed system, and the medication is drawn from a 2 ml vial.This is the first time such an incident has occurred.While pulling back on the plunger to withdraw bcg, the plunger came completely out of the syringe barrel.The plunger's removal caused a spill of hazardous medication, exposing personnel to significant risks.Fortunately, the preparer was wearing appropriate protective equipment, and the spill was quickly contained.For this preparation, the 60 ml syringe used (graduated up to 50 ml) is prefilled with 50 ml of saline.The closed system transfer device is then attached to the syringe tip and to the bcg vial.Next, 2 ml of saline is injected into the vial to dilute the powdered medication.The liquid is then aspirated from the vial (2 ml) to complete the preparation.Under normal circumstances, when preparing medication from a vial using a transfer device attached to the syringe tip, the plunger does not come out.Even without a closed-system device, a very strong pulling force would normally be required to completely dislodge the plunger from the body of a 50 ml syringe because of the retaining ring.Three hypotheses are being considered to explain this incident: additional information: could you please provide an exact date of the event ? 10072026.We cannot share a sample because it is a biohazard drug.However, we took a photo of the packaging of the two batches in circulation, as well as a photo of a similar assembly but with a 5 ml vial (while the bcg is in a 2 ml vial) describe any harm, injury, complication or negative outcome experienced by the patient as a result of the event.Patients: postponement of bcg treatments for two patients a week later.The two patients are experiencing the disadvantages of preparing for treatment and have moved.Staff: staff exposure to bcg: stress, emergency room visit, microbiology testing and follow up being evaluated.Waste of time for the pharmacy team, incident management.Services: shutdown of the oncology pharmacy services for the management of spills and decontamination.Emergency room decontamination service.Emergency consultation with infection protection and control services.Emergency consultation with the on call microbiologist.Hardware: loss of medication bacille calmette guerin (bcg).Loss of preparation equipment.Use of spill management equipment.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.

Brand Name
Luer-Lok
Common Device Name
Syringe, Piston
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
+1(847)393-5694
MDR Report Key50132945
Report Number1911916-2026-00397
Device Sequence Number10528309
Product Code FMF
UDI-Device Identifier00382903096534
UDI-Public(01)00382903096534(10)6099628
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number309653
Device Lot Number6099628
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2026
Supplement Date Received by Manufacturer09/06/2026
Initial Report FDA Received Date08/04/2026
Supplement Report FDA Received Date09/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown